MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information have been unsuccessful.Not applicable for this device.The implant or explant dates are not applicable to this device.Not applicable for this device.No information available.Country is (b)(6).Do not apply to this submission.Device evaluation anticipated, but not yet begun.
 
Event or Problem Description
Pci was performed to lad, using 2x drug eluting stents, involving the diagonal branch.Lad lesion was pre-dilated using a balloon and the ivus performed in lad and diagonal branch using eagle eye with no apparent problems.Stents were put in using proximal optimizing technique (pot), culotte and kbd (kissing balloon dilatation) technique.An eagle eye was used to ivus the lad to check stent result post placement.After withdrawing the eagle eye from the lad, a perforation was noticed in the distal diagonal branch.Covered stents and coil was applied to resolve the situation.Pericardial drain required.Patient left lab in stable condition.Case was completed in approximately 3.15 hrs.No device malfunction reported.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block b5: added reason for reporting an adverse event.Block h6: added code 4755 (part/component/sub-assembly term not applicable) and 4614 (serious injury/ illness/impairment).
 
Event or Problem Description
This adverse event is being submitted because the patient experienced a perforation requiring additional intervention.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Block a1: patient identifier corrected from (b)(6) to (b)(6).Block d4: included catalog number.Block g4: the device was decontaminated on (b)(6) 2021.Blocks h3 & h6: the device was visually and microscopically inspected pre decontamination and no damage was observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM ST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11634302
Report Number2939520-2021-00015
Device Sequence Number19674868
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)210122(17)230122(10)0302143760
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K143701
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/22/2023
Device Model Number85900PST
Device Catalogue Number400-0200.141
Device Lot Number0302143760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/09/2021
06/06/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/03/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight84